Worst christmas

So I'm so far having the worst time ever. Last Wednesday, I went really cold then hands starting shaking lasted a few minutes that's all. I was having a coffee with a friend , so thought no more about it other than thinking that was weird . When I got home I sat down and bang - an almighty headache from hell!!!

Despite meds this persisted ALL night. In brief went to Drs , referred to a/e admitted. Investigated ? Bleed on the brain, treated initially for viral meningitis then eventually a severe kidney infection (to which I displayed no usual symptoms) .

I was having high temps and my heart rate was up. I'm home now still not great feeling sick and now diarrhoea )from meds I think and hope !

Alongside the infection they suggested I may have been taking too much thyroxine ! They have reduced it from 125 to 75 with a recommendation to see my g.p.

At my worst I was on 200mgs and I have gradually dropped down to 125 ( and felt actually well for a few years )

I guess just putting it out there - has anyone here experienced taking too much thyroxine and and the consequences ?

5 Replies

oldestnewest
  • Siannie,

    I felt very unwell when I was over medicated and think you will have felt symptoms before Wednesday if you are over medicated. Too much thyroxine won't have caused the brain bleed or kidney infection. Without knowing your thyroid results it's not possible to comment on whether or not you are over medicated but it is usual to adjust dose in 25mcg increments every 6-8 weeks.

    I hope you will feel better soon and manage to enjoy some of the Christmas celebrations.

  • I am sorry you've had an awful time. Did the hospital take your blood to do a TFT or did they just guess you were overmedicated?

    Get a new blood test as soon as possible with your GP and ask for a Full Thyroid Function test. They've made quite a large drop in dose instead, as Clutter states, of 25mcg.

    I hope you feel better quite soon and that the New Year will be kinder to you and that you'll begin to feel well again. If there's been any change in the levothyroxine you take the fillers/binders can affect us too.

  • Thank you .

    They took a blood test. 1 dr reduced it to 100mgs.

    Then on discharge in another ward the dr said to the pharmacist 75!!!

    I'm hoping to see my gp this week sometime as I feel terrible . The hospital took bloods before I left abs said they will be copied to the go . So watch this space.

    Thank you .

    Happy Christmas

  • All blood tests should be taken at the very earliest and fasting. You can drink water. Also leave 24 hours between your last dose of levo and the test and take it afterwards. This will allow your TSH to be at its highest which will prevent some doctors from reducing unnecessarily , the dose.

  • I used to get that cold and chives. No hand trembling. When that cold came in me I couldn't do much especially if I didn't catch it quick enough. I had to get out the heating pad bundle up under the covers and wait it out. It's almost painful. I do not let myself get a chill if at all possible. I got that taking the thyroxin

    Now I get the hands and feet cold Seldom the whole body thing. Good luck with your health. It can be an overwhelming challenge at times to navigate yourself through it.

You may also like...